MAUDE Adverse Event Report: SISTEMAS MEDICOS ALARIS, S.A. DE C.V. BD ALARIS¿ SMARTSITE¿ EXTENSION SET; INTRAVASCULAR ADMINISTRATION SET

SISTEMAS MEDICOS ALARIS, S.A. DE C.V. BD ALARIS¿ SMARTSITE¿ EXTENSION SET; INTRAVASCULAR ADMINISTRATION SET
Catalog Number 20029E
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/27/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that approximately 10 bd alaris¿ smartsite¿ extension sets leaked at the edge of the filter during use.The following information was provided by the initial reporter: "verbatim: 1.The db maxzero (mz9270) microbore tri-fuse extension set 3 iv, filter set.A.Approx 10 sets so far have been found leaking.These sets are leaking at the filter, it appears to be a slow oozing leak.B.Not the hubs but at the filter.We just had another triple connector start leaking on a micro preemie (1200 grams).This is a huge issue as our babies are not only missing out on nutrition, this greatly increases the risk for infection in these immune compromised infants.It is not clogging; the area is leaking at the edge of the filter.The tri connectors are changed daily.Seems to be happening soon after the tpn change.".
 
Additional Manufacturer Narrative
D.4.The reported lots 22119145 and 23029243 were not found for the reported catalog# 20029e.D.4.Medical device expiration date: unknown.H.3.A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that approximately 10 bd alaris¿ smartsite¿ extension sets leaked at the edge of the filter during use.The following information was provided by the initial reporter: " the db maxzero (mz9270) microbore tri-fuse extension set 3 iv, filter set.Approx 10 sets so far have been found leaking.These sets are leaking at the filter, it appears to be a slow oozing leak.Not the hubs but at the filter.We just had another triple connector start leaking on a micro preemie (1200 grams).This is a huge issue as our babies are not only missing out on nutrition, this greatly increases the risk for infection in these immune compromised infants.It is not clogging; the area is leaking at the edge of the filter.The tri connectors are changed daily.Seems to be happening soon after the tpn change.".
 
Additional Manufacturer Narrative
Correction: after further evaluation of the complaint, it has been determined that the previously submitted report 9616066-2023-00942 was sent in error.This was not a complaint but a question.Mfr#: 9616066-2023-00942 is void as a result.Mdr# 9616066-2023-00961 is the report for the leakage mentioned.

Brand Name
BD ALARIS¿ SMARTSITE¿ EXTENSION SET
Common Device Name
INTRAVASCULAR ADMINISTRATION SET
Manufacturer (Section D)
SISTEMAS MEDICOS ALARIS, S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer (Section G)
SISTEMAS MEDICOS ALARIS S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8448235433
MDR Report Key16959333
Report Number9616066-2023-00942
Device Sequence Number20206552
Product Code FPA
UDI-Device Identifier10885403234866
UDI-Public10885403234866
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K960280
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/13/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number20029E
Device Lot NumberSEE H10
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/27/2023
Supplement Date Received by Manufacturer07/13/2023
Initial Report FDA Received Date05/18/2023
Supplement Report FDA Received Date07/26/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/07/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown